Hyperglycemia after intratympanic dexamethasone treatment in a diabetic patient
Magazine: Revue de laringologie - otologie - rhinologie
Date: Dec 1, 2011Endocrinology and Nutrition [SP] Otorhinolaryngology Department [SP]
The treatment of patients with idiopathic sudden sensorineural hearing loss must be performed as an emergency measure in order to prevent long term hearing deficit. Steroids in monotherapy provide the best outcome. There is some controversy regarding the most efficient route but in order to prevent side effects, intratympanic treatment is the preferred choice, especially in diabetic patients. We here present the case of a patient that developed hyperglycemia after systemic and intratympanic dexamethasone treatment for sudden hearing loss. We conclude that after intratympanic treatment great caution must be taken.
you maybe interested
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.